Hail, Tillman
- When
- June 13, 12:45 AM CST
- Where
- Tillman County, 6 mi SW of Grandfield
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.167, -98.750
3 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 12, 8:35 PM CST, 4 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OKLAHOMA 935 PM CDT THU JUN 12 2003 LOOKING AT THE LATEST WEATHER AND MODELS... THE HIGH POPS IN THE SOUTHEAST LOOK TOO HIGH SINCE THUNDERSTORMS WERE NOT WIDESPREAD ACROSS SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS THIS AFTERNOON AND EVENING. RUC STILL HAS DEVELOPMENT IN NORTH CENTRAL TEXAS THAT DRIFTS INTO SOUTH CENTRAL OKLAHOMA TONIGHT. 00Z ETA DOES NOT HAVE THIS... BUT BRINGS PRECIP FROM THE HIGH PLAINS INTO WESTERN OKLAHOMA LATE TONIGHT /WHICH THE RUC DOES NOT/. WILL LOWER THE POPS CONSIDERABLY IN THE CENTRAL AND SOUTHEAST... BUT GO AHEAD AND KEEP SOME LOW POPS IN. BETTER BET WILL BE WITH THE CONVECTION COMING OFF THE HIGH PLAINS. WEAK FRONT MOVING INTO NORTH CENTRAL OKLAHOMA LOOKS TO MAKE SOME PROGRESS SOUTH... BUT NOT TOO MUCH. UPDATES WILL BE SENT SOON. .26. -------------------------- 742 PM CDT THU JUN 12 2003 AFTERNOON THUNDERSTORMS ON THE OUTFLOW BOUNDARY REMAINED ISOLATED AND HAVE NOW MOVED OUT OF THE CWA. SATELLITE SHOWS THAT THE OTHER CU THAT HAD BEEN BUBBLING IN THE AREA HAVE DISSIPATED. WILL UPDATE ZONES TO LOWER POPS BEFORE MIDNIGHT. POPS LATE TONIGHT STILL LOOKS GOOD WITH THE THUNDERSTORMS MOVING OFF THE HIGH PLAINS. WILL REEVALUATE SPECIFICS AS THE EVENING PROGRESSES. .26. -------------------------- 256 PM CDT THU JUN 12 2003 THE THUNDERSTORMS THAT DEVELOPED THIS MORNING CONTINUE TO MOVE OFF TO THE SOUTHEAST...WITH ASSOCIATED CLOUDS QUICKLY DIMINISHING ACROSS MUCH OF THE AREA. A DRYLINE WAS FROM LUBBOCK EASTWARD TO NEAR CHILDRESS THEN SOUTHWARD TO SWEETWATER TO WEST OF SAN ANGELO...WITH A SFC LOW OVER LUBBOCK. AN OUTFLOW BOUNDARY WAS LOCATED ACROSS NORTH TEXAS. THE VERY UNSTABLE AIR HAS BEGUN TO MOVE BACK NORTH AHEAD OF THE DRYLINE BRINGING 70 DEWPTS INTO TEXAS AND SOUTHWEST OK ZONES. THE 18Z SOUNDING SHOWS A CAP IN PLACE OVER THE AREA...HOWEVER WITH THE AFTN HEATING AND DRYLINE THINK THIS WILL BE BROKEN. EXPECT CONVECTION TO INITIATE ALONG AND AHEAD OF DRYLINE AND THEN MOVE INTO FA. CONVECTION IS EXPECTED TO ONCE AGAIN DEVELOP INTO A CLUSTER/S OF STORMS. THERE IS A CHANCE OF ANOTHER ROUND OF THUNDERSTORMS LATE TONIGHT/EARLY MORNING AS STORMS DEVELOP IN THE HIGH PLAINS DUE TO UPSLOPE FLOW AND EVENTUALLY MOVE INTO THE AREA. HEAVY RAINS COULD CAUSE FLOODING PROBLEMS AGAIN THIS AFTN/TONIGHT...BUT DUE TO UNCERTAINTY OF AREA THAT WILL BE AFFECTED WILL HOLD OFF ON ISSUING FLASH FLOOD WATCH AND LET LATER SHIFTS MONITOR UNLESS THINGS CHANGE BEFORE ISSUANCE TIME. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN LATE FRIDAY AFTN THRU OVERNIGHT AS AN UPR LVL LOW APPROACHES THE CENTRAL U.S. A COLD FRONT IS PROGGED TO MOVE THRU THE AREA OVER THE WEEKEND AS UPR LVL PATTERN MAKES A SHIFT TO NORTHWEST FLOW. THE CHANCE FOR SHOWERS AND THUNDERSTORMS CONTINUES THRU THE MIDDLE OF NEXT WEEK. DID NOT MAKE ANY MAJOR CHANGES TO EXTENDED PERIODS. FORECAST ID = 25 .OUN... OK...NONE. TX...NONE.
OKZ004>048-050>052-TXZ083>090-131200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1153 AM CDT THU JUN 12 2003
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS PARTS OF
SOUTHWESTERN OKLAHOMA AND WESTERN NORTH TEXAS...AND A SLIGHT RISK OF
SEVERE THUNDERSTORMS ACROSS THE REST OF NORTHERN...CENTRAL...AND
SOUTHERN OKLAHOMA.
LOCATIONS...
THE MODERATE RISK AREA IS SOUTH AND WEST OF A LINE FROM ERICK...TO
LAWTON...TO RYAN. THE SLIGHT RISK AREA INCLUDES THE REST OF THE
FORECAST AREA.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 5 PM
THROUGH OVERNIGHT.
IMPACTS...
THE PRIMARY CONCERN WILL BE VERY LARGE HAIL...POSSIBLY GOLFBALL SIZE
OR LARGER...WHICH COULD DAMAGE VEGETATION...AUTOMOBILES...AND OTHER
PERSONAL PROPERTY.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE
PREPARED FOR SEVERE WEATHER OPERATIONS THIS AFTERNOON AND TONIGHT.
DISCUSSION...
A DRYLINE DEVELOPING IN CENTRAL AND SOUTHERN PORTIONS OF THE TEXAS
PANHANDLE IS EXPECTED TO MOVE TO A CHILDRESS...TO ABILINE LINE BY
LATE AFTERNOON. MOIST AND EXTREMELY UNSTABLE AIR WILL CONTINUE TO
MOVE NORTHWARD AHEAD OF THE DRYLINE...WEAKENING THE CAPPING
INVERSION...WITH THUNDERSTORM DEVELOPMENT EXPECTED ALONG THE DRYLINE
BY LATE AFTERNOON. ALTHOUGH VERTICAL WIND SHEAR WILL NOT BE THAT
STRONG...EXTREMELY UNSTABLE AIR WILL SUPPORT THE POTENTIAL FOR
SUPERCELLS ACROSS THE MODERATE RISK AREA.
ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED LATE TODAY...NORTH
OF THE DRYLINE...FROM THE NORTHERN TEXAS PANHANDLE...NORTHWARD INTO
COLORADO.
DURING THE EVENING AND OVERNIGHT HOURS...THESE THUNDERSTORMS SHOULD
EVOLVE INTO ONE OR MORE CLUSTERS...WHICH SHOULD MOVE THROUGH THE
AREA.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY JUN 12.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...80 PERCENT.
OTHER HAZARDOUS WEATHER...
HEAVY RAIN REMAINS A GOOD BET WITH ANY THUNDERSTORMS THAT DEVELOP
THIS AFTERNOON AND TONIGHT. DUE TO RECENT RAINFALL AND WET
GROUND...THE POTENTIAL CONTINUES FOR RAPID RUNOFF AND ASSOCIATED
FLOODING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FRIDAY AND FRIDAY
NIGHT OVER WESTERN NORTH TEXAS AND MUCH OF SOUTHERN AND CENTRAL
OKLAHOMA...AND A SLIGHT RISK DURING THIS PERIOD ACROSS NORTHERN
OKLAHOMA. A SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES AREAWIDE
SATURDAY AND SATURDAY NIGHT. THUNDERSTORM CHANCES WILL CONTINUE
AREAWIDE EACH DAY THROUGH EARLY NEXT WEEK.
OTHER HAZARDOUS WEATHER...
RECENT RAINFALL...ALONG WITH PROSPECTS FOR ADDITIONAL WIDESPREAD
RAIN OVER THE NEXT SEVERAL DAYS...WILL INCREASE THE POTENTIAL FOR
FLOODING OF RIVERS AND STREAMS THROUGH THE WEEKEND...AND POSSIBLY
INTO EARLY NEXT WEEK. DETAILS CAN BE FOUND IN A FLOOD POTENTIAL
OUTLOOK ISSUED BY THIS OFFICE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
FRIDAY.
NOTE...FLOOD POTENTIAL OUTLOOK CAN BE FOUND UNDER PRODUCT ID
OKCESFOKC.
JAMESOKZ033-036-037-044-TXZ083>090-130200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 845 PM CDT THU JUN 12 2003 SEVERE THUNDERSTORM WATCH NUMBER 529 HAS BEEN CANCELLED FOR SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS. THE THREAT OF SEVERE WEATHER HAS MOVED TO THE SOUTH OF THE AREA. .26.
OKZ045-050-130330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1018 PM CDT THU JUN 12 2003 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR JEFFERSON AND LOVE COUNTIES. STRONG THUNDERSTORMS HAVE QUICKLY DEVELOPED LOCATED FROM NEAR GRADY TO NEAR BURNEYVILLE AT 1018 PM CDT. THESE STORMS ARE NEARLY STATIONARY. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP TONIGHT. PEOPLE IN JEFFERSON AND LOVE COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. .26.
OKZ050-130420- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1101 PM CDT THU JUN 12 2003 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR LOVE COUNTY. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 4 MILES NORTHWEST OF COURTNEY TO 5 MILES SOUTHWEST OF MARIETTA AT 11 PM CDT...MOVING SOUTHEAST AT 15 MPH. THESE STORMS WILL CONTINUE TO AFFECT THE BURNEYVILLE AREA. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. THESE STORMS WILL ALSO PRODUCE VERY HEAVY RAINFALL THAT WILL CREATE LOCAL FLOODING. PEOPLE IN LOVE COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1159 PM CDT THU JUN 12 2003
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1157 PM WICHITA FALLS TX 1.00 INCH HAIL
06/12/03 WICHITA SPOTTER REPORT IN THE SOUTH
SIDE OF WICHITA FALLS.LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1205 AM CDT FRI JUN 13 2003
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1159 PM LAKESIDE CITY TX 1.00 INCH HAIL
06/12/03 ARCHER SPOTTER REPORT.LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1234 AM CDT FRI JUN 13 2003
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1232 AM 1 S IOWA PARK TX .75 INCH HAIL
06/13/03 WICHITA SPOTTER REPORT.The Altus AFB radar (KFDR), 30 km away, was scanning. The volume nearest the first event began at 06:45 UTC.
3 hail, 1 thunderstorm wind. Local standard time, as filed.
Wind was measured by the Oklahoma mesonet.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2003Every state in 2003This day in weather historyWarnings in Oklahoma, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5363655, 5363656, 5363657, 5363658.